MAUDE Adverse Event Report: INTEGRA LIFESCIENCES(IRELAND) CUSA CLARITY 36KHZ HANDPIECE

INTEGRA LIFESCIENCES(IRELAND) CUSA CLARITY 36KHZ HANDPIECE
Catalog Number C7036
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code Superficial (First Degree) Burn (2685)
Date of Event 04/11/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Attempts are being made to obtain additional information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
This is 1 of 3 reports linked to mfg report numbers: 3006697299-2023-00045; 3006697299-2023-00046.A facility reported that cusa clarity 36khz handpiece (c7036) was used during a "craniotomy occipital right side" for tumor removal, and the patient received a superficial burn on the right scapula and was given first aid treatment with betadine and a duoderm dressing.The handpiece was apparently rested on the scapula on top of the surgical drape.The surgeon's gown had a burn through his surgical gown but had no personal injury.There was no delay in surgery reported.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h6, h10 the cusa clarity 36khz handpiece (c7036) was not returned for evaluation; therefore, an evaluation of the device could not be performed.Device history record (dhr) - the dhr was reviewed and no anomalies that could be associated with the complaint incident was observed.Failure analysis & root cause - the root cause could not be determined since the device was not returned for evaluation.However, based on the reported complaint "patient received superficial burn", it is possible this complaint is due to the handpiece being connected to a cusa excel/cusa excel+ system that was powered on but not in use, and was unintentionally left beside the patient.The handpiece should have been placed on a sterile, flat, dry, nonconductive, and highly visible surface.Inadvertent contact between handpiece accessories and the patient may result in burns.However, without testing it is not possible to verify.Should the product be returned for analysis the complaint will be reopened and evaluation will be completed.This will be monitored and trended going forward.At present, we consider this complaint to be closed.

Brand Name
CUSA CLARITY 36KHZ HANDPIECE
Common Device Name
CUSA CLARITY
Manufacturer (Section D)
INTEGRA LIFESCIENCES(IRELAND)
ida business&technology park
ida business&technology park
sragh, tullamore, co.offaly
EI 
Manufacturer (Section G)
INTEGRA LIFESCIENCES(IRELAND)
ida business&technology park
sragh, tullamore, co.offaly
EI  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key16878797
Report Number3006697299-2023-00044
Device Sequence Number20698224
Product Code LFL
UDI-Device Identifier10381780126263
UDI-Public10381780126263
Combination Product (Y/N)N
PMA/510(K) Number
K161882
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberC7036
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/12/2023
Supplement Date Received by Manufacturer07/14/2023
Initial Report FDA Received Date05/05/2023
Supplement Report FDA Received Date07/28/2023
Date Device Manufactured02/28/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
(C7000) CUSA CLARITY CONSOLE.; (C7411SEA) CUSA CLARITY 36KHZ CRV EXT MICROTIP.
Patient SexFemale